Have had rosacea for over 10 years. Was originally treated with oral antibiotics and topical Metrogel (metronidazole 1% gel). It did work, and after finishing the round of antibiotics 10 years ago, have only been on the gel. It has kept things under control well, until the brand name patent ran out and a generic was available. The generic peeled & burned my face just like you describe.
Investigating this topic here on this forum, I am beginning to connect the dots.
My rosacea appeared after being on Prilosec (after having antibiotics). I did quit Prolosec years ago, but sounds like the damage was done. I have also shunned antibiotics for years except for an acute bronchitis infection from the flu a couple of years ago.
Now I have LPR (symptoms for the last few years, perhaps from those bronchitis antibiotics?).
The LPR diet doctor put me on is very high carb, and now my rosacea is flaring up big time. Sounds like SIBO may be the cause of all of this?